whats going on ?

3 messages
03/02/2013 at 23:37

Today I went for a long endurance run, to train up for the brighton marathon. I was running over some steep off road tracks over the Malvern Hills. I had plenty of water, I have been eating properly and had lucosade glucose tablets with me. However after 2 1/2 hours , at around 16 miles, I became really lightheaded and a bit disorientated. I stopped running, got some chocolate milkshake from the shop and went to my mates for a bit to recover. It seemed a bit odd as I have done this kind of distance in the past over the same terrain, could it be down to the glucose tablets? Ive not really used them before.  Anyone has any ideas whats going on?

04/02/2013 at 13:37

Insufficient data to give you a proper answer - one incident doesn't give a pattern. It could be blood sugar peak-and-crash from the glucose tablets, I presume, although I generally use Kendal mint cake on my long runs and have not had that sort of problem. Or it could be insuffiencent electrolytes, possibly (I put Elete in my water), or overheating, or you could have been fighting a viral infection and not realised...

04/02/2013 at 17:27

Blood sugar peak crash for sure.

If you going eyeballs out it probably wouldn't happen.

Used to take something like that halfway around a daily 11 or 12 miler and 20 minutes later went lightheaded and dizzy the same way.

Took a few occurances to twig the problem. Plain water, no problems.

Edited: 04/02/2013 at 17:27

We'd love you to add a comment! Please login or take half a minute to register as a free member
3 messages
Previously bookmarked threads are now visible in "Followed Threads". You can also manage notifications on these threads from the "Forum Settings" section of your profile settings page to prevent being sent an email when a reply is made.
Forum Jump  

RW Forums